Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 130, NWS State College, PA

July 10, 2001McKean County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2001, 11:48 PM EDT for McKean County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2001, 11:48 PM EDT (03:48 UTC)
Expired
Jul 11, 2001, 12:45 AM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Whole counties

County McKean County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 110349
SVRCTP

PAC083-110445-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1148 PM EDT TUE JUL 10 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCKEAN COUNTY IN PENNSYLVANIA

* UNTIL 1245 AM EDT.

* AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF MARSHBURG...OR 11 MILES EAST OF
  WARREN...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARSHBURG AND WESTLINE AT 1155 PM.
  KINZUA BRIDGE SP AND CYCLONE AT 1210 AM.
  SMETHPORT AND CORYVILLE AT 1220 AM.
  CROSBY AT 1225 AM.

EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED SOME TREES DOWN WITH THIS
STORM NEAR WARREN IN WARREN COUNTY.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

$$

MSE
&

LAT...LON 4193 7894 4176 7897 4163 7847 4188 7823

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:35 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 10, 8:35 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT TUE JUL 10 2001

COLD FRONT SLIDING SOUTH TO NEAR INTERSTATE 80...WILL CLEAR THE
MASON/DIXON LINE SHORTLY AFTER MIDNIGHT. ISOLATED TSRA ACROSS THE
CENTRAL MTNS AND SE ZONES AT PRESENT...WILL GRADUALLY WEAKEN DURING
THE NEXT HOUR OR SO. HOWEVER...ANOTHER UPPER SPEED MAX RACING SE
ACROSS LAKE ERIE MAY REGENERATE A FEW MORE SHRA/TSRA ALONG THE FRONT
THROUGH LATE THIS EVENING.

A MUCH LESS HUMID AND RATHER BREEZY DAY IS IN STORE FOR WED. MID LVL
THERMAL TROUGH CROSSING THE STATE ON WEDNESDAY SHOULD KICK OFF
WIDELY SCATTERED SHRA OR TSRA DURING THE AFTERNOON HOURS. MID SHIFT
MAY WANT TO NARROW DOWN THE AREA OF THIS CONVECTION MORE TWD THE NE
ZONES...WHERE COOLEST MID LVL TEMPS WILL BE LOCATED.

.CTP...NONE.

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:09 PM EDTSevere Thunderstorm WarningCTPLancaster51 min
Jul 11, 12:24 AM EDTSevere Thunderstorm WarningCTPCameron51 min
Jul 11, 2:15 AM EDTSevere Thunderstorm WarningCTPElk45 min
Jul 11, 2:59 AM EDTTornado WarningCTPClearfield, Elk31 min
Jul 11, 3:36 AM EDTSevere Thunderstorm WarningCTPCentre54 min
Jul 11, 3:45 AM EDTSevere Thunderstorm WarningCTPLycoming45 min
Jul 11, 4:08 AM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland67 min
Jul 11, 4:08 AM EDTSevere Thunderstorm WarningCTPUnion67 min
Jul 11, 5:00 AM EDTTornado WarningCTPSnyder, Union30 min
Jul 11, 5:22 AM EDTTornado WarningCTPNorthumberland23 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.